zbMATH — the first resource for mathematics

Homogenization of first-order equations with \((u/\varepsilon)\)-periodic Hamiltonians. I: Local equations. (English) Zbl 1127.70009
Summary: We present a result on homogenization of first-order Hamilton-Jacobi equations with \((u/\varepsilon)\)-periodic Hamiltonians. On the one hand, under a coercivity assumption on the Hamiltonian (and some natural regularity assumptions), we prove an ergodicity property of this equation and the existence of nonperiodic approximate correctors. On the other hand, the proof of convergence of the solution, usually based on the introduction of a perturbed test function in the spirit of L. C. Evans’s work [Proc. R. Soc. Edinb., Sect. A 111, No. 3/4, 359–375 (1989; Zbl 0679.35001)], uses here a twisted perturbed test function for a higher-dimensional problem.

70H20 Hamilton-Jacobi equations in mechanics
35B27 Homogenization in context of PDEs; PDEs in media with periodic structure
Full Text: DOI
[1] Alvarez, O., Bardi, M.: Viscosity solutions methods for singular perturbations in deterministic and stochastic control. SIAM J. Control Optim. 40(4):1159–1188 (electronic) (2001/02) · Zbl 1017.49028
[2] Alvarez O., Bardi M. (2003) Singular perturbations of nonlinear degenerate parabolic PDEs: a general convergence result. Arch. Ration. Mech. Anal. 170(1): 17–61 · Zbl 1032.35103 · doi:10.1007/s00205-003-0266-5
[3] Bardi M., Capuzzo-Dolcetta I. (1997) Optimal control and viscosity solutions of Hamilton–Jacobi–Bellman equations. Systems & Control: Foundations & Applications. Birkhäuser Boston Inc., Boston, MA, With appendices by Maurizio Falcone and Pierpaolo Soravia · Zbl 0890.49011
[4] Barles, G. Some homogenization results for non-coercive Hamilton–Jacobi equations. Technical report, HAL 00071284. Laboratoire de Mathématiques de Physique Théorique (to appear), 2006 · Zbl 1136.35004
[5] Barles G., Souganidis P.E. (2001) Space-time periodic solutions and long-time behavior of solutions to quasi-linear parabolic equations. SIAM J. Math. Anal. 32(6): 1311–1323, (electronic) · Zbl 0986.35047 · doi:10.1137/S0036141000369344
[6] Barles G., Souganidis P.E. (2000) On the large time behavior of solutions of Hamilton–Jacobi equations. SIAM J. Math. Anal. 31(4): 925–939, (electronic) · Zbl 0960.70015 · doi:10.1137/S0036141099350869
[7] Barles G. (1994) Solutions de viscosité des équations de Hamilton–Jacobi. Volume 17 of Mathématiques & Applications (Berlin) (Mathematics & Applications). Springer, Paris
[8] Barles G., Roquejoffre J.-M. (2003) Large time behaviour of fronts governed by eikonal equations. Interf. Free Bound. 5(1): 83–102 · Zbl 1038.35173 · doi:10.4171/IFB/73
[9] Barles G., Souganidis P.E. (2000) Some counterexamples on the asymptotic behavior of the solutions of Hamilton–Jacobi equations. C. R. Acad. Sci. Paris Sér. I Math. 330(11): 963–968 · Zbl 0954.35046
[10] Bensoussan A., Lions J.-L., Papanicolaou G. (1978) Asymptotic Analysis for Periodic Structures, volume 5 of Studies in Mathematics and its Applications. North-Holland, Amsterdam · Zbl 0404.35001
[11] Berestycki H., Nirenberg L. (1991) On the method of moving planes and the sliding method. Bol. Soc. Brasil. Mat. (N.S.) 22(1): 1–37 · Zbl 0784.35025 · doi:10.1007/BF01244896
[12] Berestycki H., Hamel F. (2002) Front propagation in periodic excitable media. Commun. Pure Appl. Math. 55(8): 949–1032 · Zbl 1024.37054 · doi:10.1002/cpa.3022
[13] Boccardo, L., Murat, F. Homogeneisation de problemes quasi-lineaires. Proceedings ”Studio di problemi-limite dell’analisi funzionale”, Bressanone (7–9 septembre 1981), Pitagora editrice Bologna., pp 13–51, 1981
[14] Boccardo, L., Murat, F. Remarques sur l’homogénéisation de certains problèmes quasi-linéaires. Portugal Math. 41(1–4), 535–562 (1984), (1982) · Zbl 0524.35042
[15] Caffarelli L.A. (2004) Some Liouville theorems for PDE problems in periodic media. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Math. Appl. 14(3): 247–256, 2003. Renato Caccioppoli and modern analysis · Zbl 1225.49040
[16] Caffarelli L.A., Souganidis P.E., Wang L. (2005) Homogenization of fully nonlinear, uniformly elliptic and parabolic partial differential equations in stationary ergodic media. Commun. Pure Appl. Math. 58(3): 319–361 · Zbl 1063.35025 · doi:10.1002/cpa.20069
[17] Crandall M.G., Ishii H., Lions P.-L. (1992) User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. (N.S.) 27(1): 1–67 · Zbl 0755.35015 · doi:10.1090/S0273-0979-1992-00266-5
[18] Crandall M.G., Ishii H., Lions P.-L. (1992) User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. (N.S.) 27(1): 1–67 · Zbl 0755.35015 · doi:10.1090/S0273-0979-1992-00266-5
[19] Droniou, J., Imbert, C. Fractal first order partial differential equations. Archive for Rational Mechanics and Analysis (to appear), 2005 · Zbl 1111.35144
[20] Evans L.C. (1989) The perturbed test function method for viscosity solutions of nonlinear PDE. Proc. R. Soc. Edinbur. Sect. A 111(3–4): 359–375 · Zbl 0679.35001
[21] Evans L.C. (1992) Periodic homogenisation of certain fully nonlinear partial differential equations. Proc. R. Soc. Edinbur. Sect. A 120(3–4): 245–265 · Zbl 0796.35011
[22] Fathi A. (1998) Sur la convergence du semi-groupe de Lax-Oleinik. C. R. Acad. Sci. Paris Sér. I Math. 327(3): 267–270 · Zbl 1052.37514
[23] Imbert C. (2005) A non-local regularization of first order Hamilton–jacobi equations. J. Differ. Equ. 211(1): 214–246 · Zbl 1073.35059 · doi:10.1016/j.jde.2004.06.001
[24] Imbert, C., Monneau, R., Rouy, E. Homogeneisation of first order equations with \((u/\varepsilon)\) -periodic hamiltonians. Part II: application to dislocation dynamics (in preparation) · Zbl 1143.35005
[25] Ishii, H. Homogenization of the Cauchy problem for Hamilton–Jacobi equations. In: Stochastic analysis, control, optimization and applications, Systems Control Found. Appl., pp. 305–324. Birkhäuser Boston, Boston, MA, 1999 · Zbl 0918.49024
[26] Ladyženskaja, O.A., Solonnikov, V.A., Ural’ceva, N.N. Linear and quasilinear equations of parabolic type. Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23. American Mathematical Society, Providence, RI, 1967
[27] Lions P.-L. (1982) Generalized Solutions of Hamilton–Jacobi Equations, volume 69 of Research Notes in Mathematics. Pitman (Advanced Publishing Program), Boston, MA · Zbl 0497.35001
[28] Lions, P.-L., George, C. Papanicolaou, and Srinivasa R. S. Varadhan. Homogeneization of Hamilton–Jacobi equations. unpublished, 1986
[29] Lions P.-L., Souganidis P.E. (2005) Homogenization of ”viscous” Hamilton–Jacobi equations in stationary ergodic media. Comm. Partial Differ. Equ. 30(1–3): 335–375 · Zbl 1065.35047 · doi:10.1081/PDE-200050077
[30] Müller S. (1987) Homogenization of nonconvex integral functionals and cellular elastic materials. Arch. Ration. Mech. Anal. 99(3): 189–212 · Zbl 0629.73009
[31] Murat, F., Tartar, L. H-convergence. In: Topics in the mathematical modelling of composite materials, volume 31 of Progr. Nonlinear Differential Equations Appl., pp. 21–43, Boston, MA. Birkhäuser Boston, 1997
[32] Piccinini, L. G-convergence for ordinary differential equations. In: Proceedings of the International Meeting on Recent Methods in Nonlinear Analysis (Rome, 1978), pp 257–279, Bologna, Pitagora, 1979
[33] Piccinini L.C. (1978) Homogeneization problems for ordinary differential equations. Rend. Circ. Mat. Palermo (2) 27(1): 95–112 · Zbl 0416.34019 · doi:10.1007/BF02843869
[34] Roquejoffre J.-M. (1998) Comportement asymptotique des solutions d’équations de Hamilton–Jacobi monodimensionnelles. C. R. Acad. Sci. Paris Sér. I Math. 326(2): 185–189 · Zbl 0924.70017
[35] Souganidis P.E. (1999) Stochastic homogenization of Hamilton–Jacobi equations and some applications. Asymptot. Anal. 20(1): 1–11 · Zbl 0935.35008
[36] Tartar, L. Nonlocal effects induced by homogenization. In: Partial differential equations and the calculus of variations, Vol. II, volume 2 of Progr. Nonlinear Differential Equations Appl., pp. 925–938. Birkhäuser Boston, Boston, MA, 1989
[37] Tartar L. (1998) Homogenization and hyperbolicity. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 25(3–4): 785–805, Dedicated to Ennio De Giorgi, 1997 · Zbl 1032.35032
[38] Tassa T. (1997) Homogenization of two-dimensional linear flows with integral invariance. SIAM J. Appl. Math. 57(5): 1390–1405 · Zbl 0893.58047 · doi:10.1137/S0036139996299820
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.